Wyoming, 2025High Wind in Wyoming, December 5 to 6, 2025
December 5 to 6, 2025 · NWS CYS · 5 events in 5 counties and zones
Another round of strong gusty winds impacted the Interstate 80 and Interstate 25 corridors of southeast Wyoming where frequent gusts of 60 to 70 MPH were reported.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round of strong gusty winds impacted the Interstate 80 and Interstate 25 corridors of southeast Wyoming where frequent gusts of 60 to 70 MPH were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 5, 4:24 PM MST, 3 hours 22 minutes earlier. Its key messages:
- High wind warnings in effect tonight through Saturday for the wind prones and areas immediately along the lee side of the Laramie range
- Areas of blowing snow may impact travel conditions in the wind prone areas of southeast Wyoming.
- Prolonged period of mountain snow expected through Sunday morning. Winter Storm Warnings have been issued for Sierra Madre and Snowy Ranges.
Area forecast discussion, Dec 5, 4:24 PM MST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
424 PM MST Fri Dec 5 2025
.KEY MESSAGES...
- High wind warnings in effect tonight through Saturday for the
wind prones and areas immediately along the lee side of the
Laramie range
- Areas of blowing snow may impact travel conditions in the
wind prone areas of southeast Wyoming.
- Prolonged period of mountain snow expected through Sunday
morning. Winter Storm Warnings have been issued for Sierra
Madre and Snowy Ranges.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 322 PM MST Fri Dec 5 2025
Tough forecast in the short term as we see one round of high
winds and winter conditions give way to a second round. High
wind warnings from this morning were ended early as conditions
had subsided, but a fresh batch of warnings have been issued for
a much larger area as we are expected to see a stronger wind
event across the CWA. Models highlight a very strong 700mb jet
moving into Saturday morning around 12Z, with a 60-70 knot
maximum from Arlington through the Cheyenne area alongside
favorable downward omega values to bring these winds to the
surface, and coinciding with strong cross pressure gradients
through the region to also favor these expected high winds. In
house guidance continues to agree, with probabilities of 40-90%
across these areas, highest in our usual wind prone locations.
Because of this, high wind warnings from Rawlins along I-80 to
Cheyenne and up into Bordeaux have been issued from this evening
through Saturday afternoon.
Meanwhile, have continued the winter products that were already
issued, including the Winter Weather Advisory for the Arlington
area that does coincide with the high wind warning for
overnight into tomorrow as well. While snow on the ground plus
fresh falling snow could promote periods of lowered
visibilities, current expectation from similar past events is
that we will not achieve visibilities below 1/4 of a mile for 3
hour sustained periods, precluding the need to upgrade to a full
on blizzard warning in this area. Still, expect that this snow
and wind could dramatically reduce conditions and cause
hazardous travel across this zone. Otherwise the mountains look
on track to achieve this criteria, with the heaviest snow
expected overnight tonight as a surge of moisture alongside snow
ratios in excess of 15:1 helps to fuel nearly a foot of new
accumulation. Expect a fairly robust system to continue our
early December wintry pattern, but a warmup is on the way in the
long term.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 322 PM MST Fri Dec 5 2025
Variability remains in ensemble guidance in the exact placement of
the upper jet streak but all guidance does meander the jet over the
region with transient shortwave activity being the primary driver of
its position and orientation. There will be a 500mb jet of 100-
120kts frequently over the area and 700mb flow regularly over 50kts
and occasionally over 60kts. The GFS remains on the higher end of
guidance with flow over 70kts at times. With that said there is
above average confidence this far out in High Wind Warnings being
issued during the Tuesday to Thursday period in the wind prones with
a mentionable signal for high wind potential extending into adjacent
zones and event the front range at times.
Associated with the shortwave activity that will drive the wind
potential will be a few surges of moisture that bring high elevation
snow (up to a foot above 8000ft) and a dusting to the front range
from Tuesday morning through Wednesday afternoon. One thing to look
forward to in the long term for those that still are not quite ready
for winter will be temperatures that are much more seasonal with
highs in the 40s and 50s below 7500ft. For those areas above 7500ft
expect highs in the 20s and 30s through the coming week.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 434 PM MST Fri Dec 5 2025
Light snow will slowly bring ceilings back down in RWL over the
next 6 hours today with MVFR from about midnight to sunrise.
Winds frequently gusting over 30-40kts in RWL, LAR, and CYS by
06z onwards and 20-30kts for Nebraska sites after 06z. Wind
shear will be prevalent for all sites (minus possibly AIA and
CDR) beyond midnight, predominately Westerly or NW in direction
and 35-50kts in magnitude. Other than RWL and LAR all sites
staying above MVFR thresholds for visibility and ceiling but
still seeing ceilings drop to 4-8kft for most at some point in
the period.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 8 PM this evening to 5 PM MST Saturday
for WYZ106-109-110-116.
Winter Weather Advisory until 5 PM MST Saturday for WYZ110.
Winter Storm Warning until 5 AM MST Sunday for WYZ112-114.
High Wind Warning from 2 AM to 5 PM MST Saturday for WYZ115-
117.
High Wind Warning from 2 AM to 2 PM MST Saturday for WYZ118.
NE...None.
&&
SHORT TERM...CG
LONG TERM...WFOCYS
AVIATION...WFOCYSHazardous weather outlook, Dec 5, 3:23 PM MST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
323 PM MST Fri Dec 5 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-062230-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
323 PM MST Fri Dec 5 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- High wind warnings in effect tonight through Saturday for the
wind prones and areas immediately along the lee side of the
Laramie range
- Areas of blowing snow may impact travel conditions in the
wind prone areas of southeast Wyoming.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
- Prolonged period of mountain snow expected through Sunday
morning. Winter Storm Warnings have been issued for Sierra
Madre and Snowy Ranges.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, North Snowy Range Foothills
- When
- December 5, 7:46 PM MST to December 6, 5:52 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Frequent wind gusts between 58 to 73 MPH reported by numerous WYDOT sites. Peak gust of 73 MPH observed at Halleck Ridge, northwest of Elk Mountain.
High Wind, Central Carbon County
- When
- December 5, 10:30 PM MST to December 6, 12:18 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Rawlins Airport ASOS reported a peak gust of 59 MPH shortly after midnight.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 5, 11:26 PM MST to December 6, 2:46 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Peak gust of 65 MPH recorded at Bordeaux, along Interstate 25 south of Wheatland.
High Wind, East Platte County
- When
- December 6, 2:16 AM MST
- Where
- East Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Peak gust around 58 MPH reported at Coleman, along Interstate 25 north of Wheatland.
High Wind, Laramie Valley
- When
- December 6, 4:00 AM MST to 5:52 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
A few brief wind gusts of 58 to 61 MPH reported just northwest of Laramie along Interstate 80.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, December 5, 202528 events
- Winter Weather in Maryland, December 5 to 6, 202512 events
- Winter Weather in Virginia, December 5 to 6, 202511 events
- Winter Weather in Maryland, December 5, 20258 events
- Winter Storm in Wyoming, December 5 to 6, 20255 events
- Winter Storm in Colorado, December 5 to 6, 20254 events
- Heavy Snow and High Wind in Colorado, December 5 to 6, 202566 kt wind · 4 events
- Winter Weather in West Virginia, December 5, 20253 events
- Astronomical Low Tide in Texas, December 5 to 8, 20252 events
- Winter Weather in District of Columbia, December 5, 20251 event
- Winter Weather in District of Columbia, December 5 to 6, 20251 event
- Winter Weather in West Virginia, December 5 to 6, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299052, 1299051, 1299054, 1299055, 1299053.